Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The numerical inversion of functions from the plane to the plane


Authors: Iaci Malta, Nicolau C. Saldanha and Carlos Tomei
Journal: Math. Comp. 65 (1996), 1531-1552
MSC (1991): Primary 57R45, 65H10; Secondary 57R42, 65H20
MathSciNet review: 1361809
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper contains a description of a program designed to find all the solutions of systems of two real equations in two real unknowns which uses detailed information about the critical set of the associated function from the plane to the plane. It turns out that the critical set and its image are highly structured, and this is employed in their numerical computation. The conceptual background and details of implementation are presented. The most important features of the program are the ability to provide global information about the function and the robustness derived from such topological information.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 57R45, 65H10, 57R42, 65H20

Retrieve articles in all journals with MSC (1991): 57R45, 65H10, 57R42, 65H20


Additional Information

Iaci Malta
Affiliation: Departamento de Matemática, PUC-Rio, Rua Marquês de São Vicente 225, Rio de Janeiro 22453-900, Brasil
Email: malta@mat.puc-rio.br

Nicolau C. Saldanha
Affiliation: IMPA, Estr. Dona Castorina 110, Rio de Janeiro 22460-320, Brasil
Email: nicolau@impa.br

Carlos Tomei
Affiliation: Departamento de Matemática, PUC-Rio, Rua Marquês de São Vicente 225, Rio de Janeiro 22453-900, Brasil
Email: tomei@mat.puc-rio.br

DOI: http://dx.doi.org/10.1090/S0025-5718-96-00770-3
PII: S 0025-5718(96)00770-3
Received by editor(s): May 31, 1994
Received by editor(s) in revised form: July 10, 1995
Additional Notes: The authors received support from MCT and CNPq, Brazil.
Article copyright: © Copyright 1996 American Mathematical Society